Alert archive / Indiana / Tornado Warnings in 2011

Tornado Warning 18, NWS Indianapolis, IN

April 19, 20117 counties in Indiana

NWS Indianapolis, IN issued this tornado warning at Apr 19, 2011, 9:31 PM EDT for 7 counties in Indiana. It was in force for 44 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2011, 9:31 PM EDT (01:31 UTC)
Expired
Apr 19, 2011, 10:15 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 9:45 PM EDTTSTM WND GST 50Lafayette, IN
Apr 19, 9:47 PM EDTTSTM WND GST 52West Lafayette, INLOCATION IS STATE ROAD 26 AND 200 NORTH
Apr 19, 9:48 PM EDTTSTM WND GST 62Battle Ground, INMEASURED ON STATE ROUTE 225 IN PROPHETSTOWN
Apr 19, 9:50 PM EDTTSTM WND DMGLafayette, INTREES DOWNED ON SOUTH SIDE OF TOWN.
Apr 19, 9:55 PM EDTTSTM WND DMGMulberry, INTREES DOWNED.
Apr 19, 9:55 PM EDTTSTM WND GST 6010 Wsw Frankfort, IN
Apr 19, 10:00 PM EDTFUNNEL CLOUDColfax, IN
Apr 19, 10:00 PM EDTTSTM WND DMG6 N Lebanon, INWIDESPREAD STRUCTURAL DAMAGE TO GRAIN ELEVATORS AND OUTSIDE BUILDINGS WITH MULTIPLE LARGE TREES DOWN.
Apr 19, 10:00 PM EDTTSTM WND DMGMulberry, INGRAIN ELEVATOR DESTORYED. PART OF A BUILDING BLOWN IN . HOME DAMAGED. TIME ESTIMATED FROM RADAR.
Apr 19, 10:00 PM EDTTSTM WND DMGThorntown, INBARN DESTROYED NEAR INTERSTATE 65 AND SR 47. TIME ESTIMATED FROM RADAR.
Apr 19, 10:06 PM EDTTSTM WND DMGCrawfordsville, INTREES DOWNED. ESTIMATED 80 MPH WIND GUST.
Apr 19, 10:12 PM EDTTSTM WND GST 70Whitestown, IN
Apr 19, 10:21 PM EDTFUNNEL CLOUDDanville, INREFERENCE CITY IS APPROX LOCATION. REPORT CAME FROM 136 AND 550 EAST. QUARTER INCH HAIL ALSO FELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 7:46 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2409 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
24.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WFUS53 KIND 200131
TORIND
INC011-015-023-063-107-133-157-200215-
/O.NEW.KIND.TO.W.0018.110420T0131Z-110420T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 PM EDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* TORNADO WARNING FOR...
  BOONE COUNTY IN CENTRAL INDIANA...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  CLINTON COUNTY IN CENTRAL INDIANA...
  HENDRICKS COUNTY IN CENTRAL INDIANA...
  MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1015 PM EDT

* AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE SQUALL LINE CAPABLE OF PRODUCING BRIEF RAIN-WRAPPED
  TORNADOES IN ADDITION TO WIDESPREAD STRAIGHT LINE WIND DAMAGE.
  THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
  MILES SOUTHEAST OF OXFORD TO 12 MILES SOUTHWEST OF CRAWFORDSVILLE
  TO 6 MILES SOUTH OF ROCKVILLE...AND MOVING EAST AT 50 MPH.

* THESE DANGEROUS STORMS WILL BE NEAR...
  PURDUE UNIVERSITY...WEST LAFAYETTE...SHADELAND AND RUSSELLVILLE
  AROUND 940 PM EDT...
  BATTLE GROUND AND LAFAYETTE AROUND 945 PM EDT...
  ROACHDALE...LADOGA...DAYTON AND DARLINGTON AROUND 950 PM EDT...
  CARPENTERSVILLE...NEW ROSS...MULBERRY AND GREENCASTLE AROUND 955 PM
  EDT...
  GROVELAND AROUND 1000 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 130 AND 185.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 68.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 23 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4057 8637 3963 8633 3962 8648 3961 8703
      3987 8702 3988 8710 3989 8710 4057 8711
TIME...MOT...LOC 0131Z 268DEG 45KT 4045 8709 3996 8708
          3969 8723

$$

50
1 follow-up statement
762 
WWUS53 KIND 200157
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT TUE APR 19 2011

INC011-015-023-063-107-133-157-200215-
/O.CON.KIND.TO.W.0018.000000T0000Z-110420T0215Z/
BOONE-CARROLL-CLINTON-HENDRICKS-MONTGOMERY-PUTNAM-TIPPECANOE-
957 PM EDT TUE APR 19 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN PUTNAM...
HENDRICKS...BOONE...MONTGOMERY...CLINTON...TIPPECANOE AND SOUTHERN
CARROLL COUNTIES UNTIL 1015 PM EDT...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS
AND BRIEF RAIN-WRAPPED TORNADOES.  THESE DANGEROUS STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DELPHI TO 7 MILES WEST OF LEBANON
TO GREENCASTLE...MOVING EAST AT 50 MPH.

THESE DANGEROUS STORMS WILL BE NEAR...
  LIZTON AND COATESVILLE AROUND 1005 PM EDT...
  WHITESTOWN...STILESVILLE...PITTSBORO AND MICHIGANTOWN AROUND 1010
  PM EDT...
  BROWNSBURG AND AVON AROUND 1015 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3963 8634 3961 8703 3987 8702 3988 8710
      3989 8710 4056 8699 4057 8637
TIME...MOT...LOC 0157Z 268DEG 45KT 4053 8659 4006 8655
          3970 8681

$$

50

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Apr 19, 8:40 PM EDT, 51 minutes earlier.

Area forecast discussion, Apr 19, 8:40 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EDT TUE APR 19 2011

.UPDATE...

UPDATED MESO DISCUSSION.

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.MESO UPDATE...

BOUNDARY LIES WEST TO EAST FROM JUST SOUTH OF LAF TO JUST SOUTH OF
MIE.  BOW ECHO SIGNATURE IS MOVING EASTWARD AT 53 KT WITH A HISTORY
OF 70 MPH WINDS.  ACTIVITY WILL BE MOVING ALONG/JUST SOUTH OF THE
BOUNDARY NEXT SEVERAL HOURS.  SOUTHWEST OF THE BOW ARE INDIVIDUAL
CELLS ALONG A LINE.  THIS ACTIVITY IS MOVING SLOWER AND WILL HAVE TO
BE MONITORED DURING THE NEXT 3 HOURS.

&&

.SYNOPSIS...

A POTENT STORM SYSTEM WILL PASS THROUGH THE REGION THIS EVENING
AND TONIGHT...BRINGING WIDESPREAD THUNDERSTORMS WITH THE POTENTIAL
FOR SIGNIFICANT SEVERE WEATHER...IN ADDITION TO HEAVY RAIN AND
FLASH FLOODING...ESPECIALLY ALONG THE COLD FRONT WHICH WILL PASS
THROUGH THE AREA AFTER MIDNIGHT. SURFACE HIGH PRESSURE WILL BRING
A RESPITE FROM PRECIPITATION FROM WEDNESDAY THROUGH
THURSDAY...BEFORE ANOTHER SYSTEM PUSHING NORTHEAST OUT OF THE
PLAINS STATES LATE IN THE WEEK...SURPRISINGLY SIMILAR TO THE
CURRENT ONE...BRINGS THUNDERSTORMS BACK TO THE AREA AGAIN THURSDAY
NIGHT THROUGH FRIDAY NIGHT. THIS SYSTEM MAY LAY OUT ANOTHER
QUASISTATIONARY BOUNDARY WHICH WOULD KEEP THUNDERSTORM CHANCES IN
THE FORECAST THROUGHOUT THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...

FOCUS IS ON POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT ACROSS
THE REGION TONIGHT. MORNING CONVECTION ACROSS THE AREA
SIGNIFICANTLY SUPPRESSED/DELAYED WARM FRONTAL NORTHWARD PROGRESS
TODAY...BUT THE BOUNDARY IS FINALLY STARTING TO SURGE NORTH IN
EARNEST. FORECAST AND SPECIAL 18Z SOUNDINGS ACROSS THE REGION
DEPICT A SIGNIFICANT CAP /8-10C AT 700 MB...WITH A SUBSTANTIAL
ELEVATED WARM LAYER OF 15C AT 750 MB/ ALONG THE BOUNDARY AND INTO
THE WARM SECTOR. THIS HAS SUPPRESSED CONVECTION IN WHAT IS A VERY
POTENTIALLY UNSTABLE ATMOSPHERE /MOST UNSTABLE CAPE VALUES UP TO
4000 J/KG SOUTH OF THE BOUNDARY/. THUS...HAVE LOWERED EXPECTATIONS
FOR THE REMAINDER OF THE AFTERNOON. ANY THUNDERSTORMS THAT CAN
FIRE COULD QUICKLY BE SEVERE...BUT NOW THINK THAT BEST CHANCE WILL
BE WITH STRONGER FORCING ALONG THE COLD FRONT THIS EVENING AND
OVERNIGHT.

BOTH LOW LEVEL AND DEEP LAYER SHEAR REMAIN SUBSTANTIAL...AND THUS
REGARDLESS IF A LINEAR STORM MODE IS DOMINANT...TORNADO THREAT
WILL REMAIN HIGH...ESPECIALLY IN THE VICINITY OF THE WARM FRONT
AND AHEAD OF THE SURFACE LOW WHERE THIS LOW LEVEL SHEAR WILL BE
MAXIMIZED. IN ADDITION...VERY STRONG LOW LEVEL DYNAMICS WILL
ENHANCE THE DAMAGING WIND THREAT AS WELL. LARGE HAIL WILL ALSO
REMAIN A CONCERN...ESPECIALLY IN ANY ROTATING STORMS. REFERENCE
HYDRO DISCUSSION BELOW FOR FLASH FLOOD THREAT.

USED A CONSENSUS APPROACH TO TEMPS TONIGHT WITH EXTREMELY STRONG
TEMPERATURE GRADIENTS IMPACTING THE FORECAST AREA. EXPECT HIGH
TEMPS IN MANY PLACES TO BE REACHED IN THE LATE AFTERNOON OR
EVENING...WITH A STRONGLY NONDIURNAL TEMPERATURE PROGRESSION
OVERNIGHT AS THE FRONT PUSHES THROUGH.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...

FOCUS IS ON SKY COVER AND TEMPS THROUGH THURSDAY...WITH
THUNDERSTORMS POSSIBLE THURSDAY NIGHT. GUIDANCE IS SIMILAR AND A
BLEND IS USED.

A SIGNIFICANT LOW LEVEL INVERSION REMAINS IN THE WAKE OF THE COLD
FRONT...WHICH SHOULD BE PASSING OUT OF THE FORECAST AREA BY 12Z
WEDNESDAY. AMPLE MOISTURE REMAINS TRAPPED BELOW THIS INVERSION FOR
MUCH OF TOMORROW...WHICH SHOULD KEEP SKIES CLOUDY TO MOSTLY CLOUDY
THROUGH AT LEAST MIDDAY TOMORROW. THIS IN ADDITION TO GOOD COLD
ADVECTION WILL KEEP TEMPS DOWN TOMORROW. ALLOWED FOR SOME
RECOVERY...ESPECIALLY AS SOME CLEARING COULD OCCUR IN THE
AFTERNOON AS THE SURFACE RIDGE PUSHES INTO THE AREA...ALLOWING A
BIT OF SUNSHINE TO BREAK THROUGH. A BLEND OF MAV AND MET DEPICTS
THIS BEST.

THROUGH THE REMAINDER OF THE SHORT TERM...EXPECT PARTLY CLOUDY
SKIES WITH MID OR HIGH CLOUDINESS...WITH CLOUDS INCREASING MAJORLY
THURSDAY AFTERNOON AND NIGHT AHEAD OF THE NEXT SYSTEM. USED A
BLEND OF MAV/MET AS THIS BEST DEPICTED LIMITED WARMING THROUGH THE
REMAINDER OF THE SHORT TERM AS GOOD WARM ADVECTION DOES NOT GET
GOING UNTIL VERY LATE IN THE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...

NOT MUCH CHANGE TO ONGOING EXTENDED FORECAST...WITH THE MAIN FOCUS
BEING ON THE NEXT STORM SYSTEM EJECTING FROM THE ROCKIES THURSDAY
NIGHT AND FRIDAY. THERE REMAINS GOOD AGREEMENT BETWEEN MID/LONG
RANGE MODEL SOLUTIONS ON THE TIMING OF THIS SYSTEM...AND BEARS A
RESEMBLANCE TO THE STORM SYSTEM CURRENTLY AFFECTING THE AREA. THE
00Z ECMWF SOLUTION TAKES THE SURFACE LOW NORTHEAST ACROSS THE
FORECAST AREA FRIDAY NIGHT. HOWEVER...THE 12Z GFS TAKES A FURTHER
NORTH TRACK WITH THE LOW. REMAINED FAIRLY CONSISTENT WITH PREVIOUS
FORECAST...TRENDING TOWARD THE ECMWF. ORGANIZED CONVECTION MAY AGAIN
BE A POSSIBILITY WITH THIS STORM SYSTEM AS WELL...AS DYNAMICS ONCE
AGAIN APPEAR STRONG. AN ASSOCIATED FRONTAL BOUNDARY REMAINS
STATIONED NEAR THE AREA THROUGH THE REMAINDER OF THE
FORECAST...ALLOWING FOR REPEAT THUNDERSTORM CHANCES THROUGHOUT THE
EXTENDED. DISAGREEMENT BETWEEN MODEL GUIDANCE FROM LATE DAY FIVE ON
DOES NOT PROVIDE MUCH IN THE WAY OF CONFIDENCE WITH RESPECT TO THE
POSITIONING OF THIS FRONT. THUS...KEPT LOW CHANCE POPS GOING.

&&

.AVIATION /DISCUSSION FOR 200000Z TAFS/...

MAINLY MVFR CONDITIONS EXPECTED THIS TAF PERIOD...WITH IFR
CONDITIONS LIKELY IN THUNDERSTORMS EARLY IN THE PERIOD.

WARM FRONT IS MAKING GOOD PROGRESS NORTH AND EVEN EXPECT A PERIOD OF
SOUTHERLY WINDS AT KLAF. CURRENT THINKING IS FOR A LINE OF STORMS TO
MOVE ACROSS THE SITES IN ROUGHLY THE 01Z TO 05Z TIME FRAME...WITH
PERHAPS SCATTERED STORMS DEVELOPING AHEAD OF THAT LINE. SEVERE
STORMS WITH GUSTS OVER 50KT AND LARGE HAIL ARE POSSIBLE.

AFTER THE LINE MOVES THROUGH EXPECT MVFR CEILINGS TO MOVE IN AND
THEN LOWER TO NEAR IFR OVERNIGHT. A GRADUAL LIFTING OF THE CEILINGS
WILL OCCUR DURING THE DAY WEDNESDAY...WITH PERHAPS VFR RETURNING
AFTER 18Z.

WINDS WILL BE GUSTY OUTSIDE OF THUNDERSTORMS AND VARIABLE NEAR THEM.
WINDS MAY BE ESPECIALLY VARIABLE AT KLAF THIS EVENING AS THE SURFACE
LOW PASSES NEARBY.

&&

.HYDROLOGY...

FLOODING PROBLEMS...SIGNIFICANT IN SOME AREAS...HAVE ALREADY
OCCURRED IN PORTIONS OF THE FORECAST AREA...ESPECIALLY IN THE FAR
SOUTHERN FORECAST AREA WHERE UP TO FOUR INCHES OF RAIN FELL LAST
NIGHT. WITH EXTREMELY STRONG LOW LEVEL MOISTURE
TRANSPORT/DYNAMICS...AND THE POTENTIAL FOR SIGNIFICANT RAINFALL ON
ALREADY WET GROUND...ISSUED A FLASH FLOOD WATCH THIS MORNING WHICH
WILL CONTINUE THROUGH TOMORROW MORNING. FLOODING PROBLEMS MAY
DEVELOP VERY QUICKLY IN THOSE AREAS THAT HAVE ALREADY RECEIVED
RAINFALL...AND ESPECIALLY IN URBAN AREAS WHERE DRAINAGE IS A PROBLEM.

.IND WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

MESO UPDATE...DWM
SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM....MRD
AVIATION...50
HYDROLOGY...NIELD
Hazardous weather outlook, Apr 19, 4:34 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EDT TUE APR 19 2011

INZ021-028>031-035>049-051>057-060>065-067>072-201500-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
434 PM EDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED INCLUDE:

TORNADOES...
HEAVY RAIN RESULTING IN FLASH FLOODING...
DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

AREAS AFFECTED AND TIMING: WIDESPREAD SEVERE WEATHER IS EXPECTED
BEGINNING THIS EVENING ACROSS CENTRAL INDIANA AS A COLD FRONT
MOVES INTO OUR REGION. A LINE OF THUNDERSTORMS ARE EXPECTED TO
ACCOMPANY THE FRONT. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT
LINE WINDS. AN ISOLATED TORNADO WITH THESE STORM CANNOT BE RULED
OUT EITHER. AGAIN...VERY HEAVY RAIN MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF STORMS THURSDAY NIGHT THROUGH TUESDAY. IT IS
TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS QUITE LIKELY BEGINNING EARLY EVENING AND
CONTINUING TO WELL AFTER MIDNIGHT. SPOTTERS WILL MOST LIKELY BE
NEEDED DURING THE AFTERNOON AND EVENING HOURS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Apr 19, 4:27 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HEAVY RAIN       TERRE HAUTE             39.47N 87.38W
04/19/2011  M1.63 INCH       VIGO               IN   TRAINED SPOTTER

            STORM TOTAL OVER PAST 18 HOURS

&&

HEROLD
Local storm report, Apr 19, 4:33 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
433 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HEAVY RAIN       2 S CASTLETON           39.88N 86.05W
04/19/2011  M2.79 INCH       MARION             IN   CO-OP OBSERVER

            STORM TOTAL SINCE MIDNIGHT

&&

HEROLD
Local storm report, Apr 19, 9:19 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 PM EDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             WEST LEBANON            40.27N 87.38W
04/19/2011  U0.88 INCH       WARREN             IN   EMERGENCY MNGR

            PEA TO NICKEL SIZE HAIL...RELAY OF SPOTTER REPORT

&&

HEROLD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:54 PM EDTTornado WarningINDFountain, Parke, Vermillion, Warren51 min
Apr 19, 9:16 PM EDTTornado WarningINDClay, Owen, Putnam, Vigo59 min
Apr 19, 9:40 PM EDTSevere Thunderstorm WarningINDCarroll50 min
Apr 19, 9:55 PM EDTAreal Flood WarningINDClay, Parke, Vigo15 hr
Apr 19, 10:07 PM EDTTornado WarningINDBoone, Clinton, Hamilton, Howard, Madison, Tipton38 min
Apr 19, 10:13 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam, Vigo47 min
Apr 19, 10:15 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Marion, Shelby45 min
Apr 19, 10:34 PM EDTFlash Flood WarningINDClay, Vigo6 hr
Apr 19, 10:45 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Randolph45 min
Apr 19, 10:53 PM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam, Sullivan, Vigo37 min
Apr 19, 10:59 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 1 more61 min
Apr 19, 11:00 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush, Shelby45 min
Apr 19, 11:01 PM EDTFlash Flood WarningINDHendricks, Morgan, Putnam6 hr
Apr 19, 11:30 PM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam45 min
Apr 19, 11:30 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph45 min
Apr 19, 11:40 PM EDTFlash Flood WarningINDHamilton, Hancock, Hendricks, Johnson, Madison, Marion and 1 more6 hr
Apr 19, 11:44 PM EDTSevere Thunderstorm WarningINDBrown, Greene, Jackson, Lawrence, Martin, Monroe and 2 more31 min
Apr 19, 11:54 PM EDTSevere Thunderstorm WarningINDHendricks, Marion31 min
Apr 20, 12:13 AM EDTSevere Thunderstorm WarningINDJohnson, Shelby34 min
Apr 20, 12:16 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Jackson, Jennings44 min
Apr 20, 12:21 AM EDTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more4 hr
Apr 20, 12:25 AM EDTSevere Thunderstorm WarningINDDecatur, Rush40 min
Apr 20, 7:31 AM EDTAreal Flood WarningINDClay, Parke, Vigo24 hr

Nearby

Tornado Warnings in Indiana, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.